Reader Comment: “I went off statins. Feel much better”
Read the books that may save your life; see Your Doctor is NOT Responsible for Your Health—YOU Are! Recommended Reading to Open Your Mind and Ask the Right Questions, Because Your Life Depends On It.
See in particular: The Great Cholesterol Con by Dr. Malcom Kendrick @AMAZON and The Truth about Statins @AMAZON and The Great Cholesterol Myth: Why Lowering Your Cholesterol Won't Prevent Heart Disease - and the Statin-Free Plan That Will @AMAZON and others.
Veganism as referenced below—I also have a vegan daughter (one of three), and I worry that she is not getting proper nutrition just because it is difficult to get certain nutrients, like Vitamin K2 and magnesium and Vitamin A. And because there is plenty of misinformation out there on how vegans can replace everything with vegetable sources—very hard to do even without being a vegan. The smart move would be to check for nutrient deficiency, such as an magnesium RBC test for magnesium deficiency. Whether or not accurate tests for Vitamin K2 and Vitamin A exist, I don’t know.
Reader Gary J writes:
My vegan cancer-survivor middle-aged daughter has been advising me.
I went off statins. Feel much better. I had most unpleasant muscular aches after outdoor activities like cycling and photography.
Photography for me is an aerobic activity like the hunting I did as a kid in rural Washington State. Muscular aches are gone.
WIND: magnesium supplemenation might work as well or better than a statin, with no side effects (diarrhea aside, use ReMag to avoid that), and numerous other benefits. You can take a statin which is literally poisonous to numerous functions of your body, or you can increase total health with nutritional means.
Muscle aches means muscle damage and are a warning sign that other systems in the body are also being steadily degraded. The reason you need regular liver function tests is to rule out liver damage—but every system in the body is steadily damaged by statins and the damage can be cumulative and irreversible. We are talking about a significant possibility of permanent damage, whether it is 3 months or 3 years or right away, it is Russian Roulette with your total health.
Studies have shown that doctors fail to report 75% of side effects from statins, dismissing and ignoring patient complaints. This is grossly unethical and fundamentally undermines the health of everyone, but there it is*.
Statins are recomended for lifelong use. Ask your doctor for any large double blind study of statin use lasting 5 years or longer—you won’t find any. Insist on a a web URL of the study so s/he cannot wave you off with vague claims.
Higher cholesterol for men at 70 and beyond is generally protective in terms of overall mortality and function, while statins are associated with increased mortality in that age group. You heard that right: past a certain age, statins increase your chances of dying, let alone all the other problems they cause. And there is no plausible evidence that statins do anything for women of any age other than that statins poison women.
Statins are a toxic blockbuster money-making group of drugs that degrade every system in the body by reducing one of the most critical building blocks the body needs for virtually everything. Educate yourself and save your life. See the statin books on my suggested reading list noted above.
Statins are based on a debunked cholesterol hypothesis, that hypothesis (never casaully proven!) being repeated as a mantra while ignoring the real causes. Statins are the greatest and most terrible medical fraud in history*. Groupthink and one-size-fits-all guidelines based on corrupt and fraudulent science without even checking for the basics—nutrient deficiency.
The sordid history of statins is a tale of junk science, cognitive bias, financial and ethical corruption backstopped by bodies like the government, and the American Heart Association, which will endorse almost anything as heart healthy, if paid enough money.
The real reason for heart disease is NOT cholesterol (it is an innocent bystander), but almost certainly inflammation together with oxidized cholesterol caused by nutrient deficiency exacerbated by other factors, like environmental pollution and excessive carbohydrate intake. The “low carb” idiocy (long debunked) is still foisted on the public by the medical establishment and government. These policies are literally injuring and killing millions of people. But have no fear—once your body is badly screwed up, you can take a statin, which your doctor will tell you that you must do.
* I know from personal experience just how ruthlessly lazy and professionally/ethically incompetent doctors can be in reporting even extremely serious side effects (see Metronidazole).
** The medical establishment is degrading the lives of tens of millions of people with stations, giving them diabetes (up to 3X increase), polyneuropathy ( up to 27X increase), cognitive damage, strokes (greatly increase risk due to weakened cell walls), etc. With rare exception, such side effects are brushed aside as improbable (an indefensible anti-scientific assertion), with little or no risk assessment being done, as I know from personal experience with three doctors proposing that I use statins, particularly given my personal history of neuropathy and mTBI and my extreme exercise levels.
Grotesquely unethical medical “care”:
The medical malpractice of failing to correct key nutrient deficiencies like magnesium deficiency before proscribing dangerous drugs is the rule.
Since magnesium deficiency is strongly associated with coronary artery calcification, high blood pressure, heart attacks, etc, we have one of the most grotesquely unethical situations in modern medicine: prescribe an expensive poison for lifelong use before even bothering to check that basic nutritional needs are being met.
Furthermore, most statins and many other pharmaceuticals further deplete magnesium, leading to a downward spiral of more and more drugs. Thus statins not only degrade all systems in the body directly, statins actively deplete a critical nutrient—slow acting poison.